Tag Archives: medication

Springggggg….

Bluebell shoots

Bluebell shoots in the woods - a sign of spring!

So I’ve been having medical problems again. A couple of weeks ago, I started getting dry, gritty eyes; within a couple of days, I could barely see – everything was blurry and bright lights made my eyes hurt. Naturally, I couldn’t do anything on the computer – I managed to snatch 20 minutes or so a couple of times a day, just to read my emails. Just to do that, I had to increase the text-size on my monitor, as well as using the zoom function on web pages.
After a week, things started getting better, slowly. By that time I had run out of eyedrops, so I trotted along to Doc G for a diagnosis. He reassured me that it wasn’t an infection, but simply my old dry-eye problem. I’d had only the one occurrence of this, years ago; it seemed odd for it to suddenly come back and he couldn’t explain it.
On my way out, I mentioned my increased tachycardia attacks and episodes of irregular heartbeats. Lucky that I did; he immediately took my blood pressure and found it was very high – he mentioned 170 over something. Which is Not Good.
Last month, I had my annual blood test to determine my thyroxine level; this time, it was on the low side, so I’m now certain that low thryoid is causing most of my current symptoms, including the dry eyes and the HBP. But, I have to wait until I get a second reading in May. If I start feeling worse (I’m now getting my old morning headaches again – another symptom of HBP), I may just start self-medicating with an extra dose of levothyroxine every other day.
But atm, I’m doing extra daily exercise. I spend far too much time every day slumped in front of the computer or on the sofa, so I’m trying to get in a daily walk. I have to go back next week for a further blood pressure reading; I’m extremely reluctant to take any more pills, and exercise is recommended for getting BP down. So, yesterday, I walked up the hill and over the top, through the woods – my first time this year. I’d taken my camera and managed to get in some shots, including the encouraging sight of bluebell shoots poking through last autumn’s leaves. Three buzzards spent much of the time circling overhead, calling to each other; a persistent call from some bird or beast echoed through the trees – it sounded like a crow with a very sore throat. Could have been a fox, could have been a jackdaw.
I returned much refreshed. But my knees complained later….
Oh well.

The Drugs Do Work (part deux)…..

I’ve not been posting much lately. And I think it may be because of the Verapamil. It’s still doing it’s proper job of keeping my heartrate from going doolally, but ever since I started on it, I’ve been feeling a peculiar lack of motivation. Everything is “I’ll do it when I’ve had a cuppa / had lunch / finished this Killer Sudoku puzzle / watched the news / read this fascinating blog / checked this forum” etc. It applies to pretty much everything – housework, art, writing (I’ve spent six days writing a letter to a friend and it’s still not finished), work.
I’ve noticed this lack of motivation with all the other betablockers I tried, though it was much more marked – I would often find myself fuzting out in front of daytime TV, forex.
OK, I’m naturally lazy, but usually I can jump up off my arse to get stuff done. Especially creative and interesting stuff, like painting and writing. I don’t think I’m excusing my laziness – I’ve been noticing I’m more motivated first thing, before I take my day’s pill allocation. Yesterday morning,, for instance I cleaned the whole bathroom before I came downstairs for breakfast (I was having a shower and noticed the room was looking a bit mucky, so got out of the shower and got out the cleaning stuff).
However, if its a choice between being incapacitated by regular tachycardia attacks and feeling demotivated, I’m going to settle for kicking my own arse a bit more vigorously.

Bleurgh….

….yesterday was a bit of a washout for me, owing to another night-time tachycardia attack. I turned over in bed, an internal switch jumped and the smooth, slow bloop-BLIP of my heartbeat went in an instant to a 180bpm BLAMBLAMBLAM slam-beat. So, once the initial o-shit-its-a-heart-attack panic had been firmly squashed I spent a leisurely three or so hours contemplating mortality and the fragility of the flesh. (Normal activity is impossible during an attack – physical activity makes me ill and faint, mental concentration is constantly interrupted by the background BLAMBLAMBLAM – like having a teenagers’ all-nighter going on next door.) It eventually stopped and I got back to sleep. But I felt like crap for the whole day after. Remembering Doc G’s cheery advice that every tachycardia attack is giving my heart an Olympic-level physical workout didn’t really make me feel any better.
I took a beta-blocker, as per Doc G’s advice. Though I’m not sure if it actually does any good; it doesn’t seem to shorten the attacks. But I don’t really feel like finding out for sure.
Taking a beta-blocker every day stops the tachycardia from happening; it also gives me sleeping problems, nightmares, insomnia, mental wooliness and limb pains. So, on balance, I’ll take a tachycardia attack once or twice a month instead. That way, I only feel like crap for one or two days a month, instead of all the time.

But I’ve managed to get some work done. I did some well-overdue updating on my Life On Mars fansite to reflect the spin-off series that is starting tomorrow. I bought the domain for Oakleaf Design & print; can’t afford the hosting as yet, so it’s pointed to a subdomain for the time being.
I’d spent the weekend putting the site together; it took at least twice as long as it should have because B kept changing his mind about the text. I offered to show him how to edit the text himself, but he shuddered at the idea; so i had to keep going back and altering this or that word myself.
I’m very pleased with the way the ODP site looks – it’s probably my best design so far. Well, I think so anyway.